Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX

August 11, 2015Liberty County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 11, 2015, 4:50 PM CDT for Liberty County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2015, 4:50 PM CDT (21:50 UTC)
Expired
Aug 11, 2015, 5:15 PM CDT
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Liberty County, TX

The radar

The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:43 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 11, 3:43 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 PM CDT TUE AUG 11 2015

.DISCUSSION...
LATEST OBS SHOWING RECORD TEMPERATURES AT 100 OR ABOVE MOST
LOCATIONS WITH HEAT INDICES NEAR OR ABOVE 110 DEGREES MANY SPOTS.
AS EXPECTED ISOLATED SHOWERS HAVE BEGUN TO FORM. HAVE JUST GOTTEN
FEW LIGHTNING STRIKES AS WELL. WOULD EXPECT THIS CONVECTION TO
CONTINUE TO INCREASE IN COVERAGE AND INTENSITY OVER NEXT FEW
HOURS THEN MOSTLY DIMINISH AFTER SUNSET. GIVEN EXTREME HEAT AND
STEEP SUB CLOUD LAPSE RATES WOULD EXPECT SOME COOLING OUTFLOWS
WITH THESE STORMS. IF THE STORMS STRENGTHEN SIGNIFICANTLY THEY
COULD LOCALLY PRODUCE STRONG TO SEVERE GUSTS.

TOMORROW SHOULD BE SIMILAR TO TODAY IN TERMS OF HEAT AND HUMIDITY
AND THE CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. HEAT
INDICES WILL LIKELY AGAIN REACH ADVISORY CRITERIA. GIVEN ADVISORY
IN PLACE NOW FOR THIS AFTERNOON AND EVENING...AND AFTER
COORDINATION WITH SURROUNDING OFFICES...WILL HOLD OFF ON REISSUING
AN ADVISORY FOR TOMORROW...BUT ANOTHER ADVISORY WILL LIKELY BE
NEEDED. MORE ISOLATED STORMS WILL BE POSSIBLE THURSDAY...MAINLY IN
THE AFTERNOON.

FRIDAY AND SATURDAY DEEPER MOISTURE LOOKS TO BE SHUNTED OFFSHORE
AND TO THE SOUTHEAST WITH A SLIGHT DROP IN TEMPERATURE. PATTERN
CHANGE LOOKS IN STORE FOR SUNDAY THROUGH TUESDAY...WITH UPPER HIGH
OVER SOUTHWEST AND DOWNSTREAM DEVELOPMENT OF UPPER TROUGH WHICH
AMPLIFIES WITH TROUGH AXIS PERHAPS EXTENDING OVER SE TX. THIS
WOULD IMPLY MAX TEMPERATURES SOMEWHAT LOWER...LIKELY IN THE MID
90S...AND WITH SOMEWHAT UNSETTLED CONDITIONS WITH SCATTERED
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN AFTERNOON AND EVENING.
BOTH ECMWF AND GFS ARE HINTING AT THIS PATTERN CHANGE. 46

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW CAUTION LEVELS FOR THE
ENTIRE WEEK AND ON THROUGH THE UPCOMING WEEKEND. IN GENERAL...WINDS WILL
BE VARIABLE AT AROUND 5 TO 10 KNOTS. WILL CARRY 1 TO 2 FOOT SEAS.
BEGINNING THIS EVENING AND CONTINUING ON THROUGH THE END OF THE WEEK...
PORTIONS OF THE COASTAL WATERS COULD SEE SOME SHOWERS AND THUNDERSTORMS
AS SEVERAL WEAK DISTURBANCES MOVE ACROSS THE AREA AND A WEAK COLD FRONT
MOVES INTO SOUTHEAST TEXAS AND EVENTUALLY STALLS NEAR THE COAST. SLIGHTLY
HIGHER WINDS AND SEAS WILL BE POSSIBLE IN AND NEAR THE STRONGER STORMS.  42

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78 104  76 101  76 /  20  10  10  10  10
HOUSTON (IAH)              80 102  79  98  79 /  20  20  20  20  10
GALVESTON (GLS)            82  90  82  91  83 /  30  20  30  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...46
MARINE...42
Hazardous weather outlook, Aug 11, 4:51 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CDT TUE AUG 11 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-121300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
451 AM CDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM 100 TO 104
OVER THE INLAND COUNTIES...WHILE THE AFTERNOON HEAT INDEX WILL
LIKELY REACH TO BETWEEN 105 AND 110 WITH A FEW LOCATIONS
EXPERIENCING A HEAT INDEX EXCEEDING 110 DEGREES. IN ADDITION TO
THE HIGH HEAT...THERE IS A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS GENERATING STRONG
GUSTY WINDS ARE POSSIBLE MAINLY DURING THE LATE AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDOUS WEATHER RISK WILL BE
CLOUD-TO-GROUND LIGHTNING WITH ISOLATED STRONG STORMS GENERATING
GUSTY WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GMZ330-335-350-355-370-375-121300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
451 AM CDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT. THERE IS A SLIGHT RISK FOR ISOLATED STRONG OR SEVERE
STORMS GENERATING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
FRIDAY. THE MAIN HAZARDOUS WEATHER RISK WILL BE LIGHTNING.
ISOLATED STRONG STORMS MAY ALSO GENERATE GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 11, 4:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 PM CDT TUE AUG 11 2015

TXZ178-195>200-211>213-112215-
GRIMES TX-HARRIS TX-AUSTIN TX-BURLESON TX-SAN JACINTO TX-WALLER TX-
WASHINGTON TX-LIBERTY TX-BRAZOS TX-MONTGOMERY TX-
412 PM CDT TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WASHINGTON...SOUTHERN
BRAZOS...WALLER...NORTHEASTERN AUSTIN...SOUTHERN SAN JACINTO...
MONTGOMERY...HARRIS...SOUTHERN GRIMES AND WEST CENTRAL LIBERTY
COUNTIES UNTIL 515 PM CDT...

AT 410 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SNOOK TO NEAR ROMAN
FOREST...AND MOVING SOUTHWEST AT 20 TO 30 MPH.

WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 55 MPH WAS REPORTED AT CONROE WITH THIS ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
PASADENA...COLLEGE STATION...SOUTHERN BRYAN...CONROE...DEER PARK...
SOUTH HOUSTON...BRENHAM...HUMBLE...GALENA PARK...TOMBALL...JACINTO
CITY...JERSEY VILLAGE...NAVASOTA...HEMPSTEAD...PRAIRIE VIEW...HUNTERS
CREEK VILLAGE...CALDWELL...BUNKER HILL VILLAGE...PINEY POINT VILLAGE
AND PINEHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3068 9645 3027 9505 2975 9506 2976 9508
      2961 9505 3010 9662 3016 9669 3016 9679
      3017 9678 3030 9664 3032 9674 3045 9688
TIME...MOT...LOC 2110Z 031DEG 50KT 3049 9653 3013 9519
Special weather statement, Aug 11, 4:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
419 PM CDT TUE AUG 11 2015

TXZ179-200-213-214-112200-
CHAMBERS TX-POLK TX-LIBERTY TX-HARRIS TX-
419 PM CDT TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS...EAST CENTRAL
HARRIS...LIBERTY AND SOUTHEASTERN POLK COUNTIES UNTIL 500 PM CDT...

AT 417 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
VOTAW TO NEAR ANAHUAC...AND MOVING SOUTHWEST AT AROUND 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE
STORMS MAY INTENSIFY AND BECOME SEVERE.

LOCATIONS IMPACTED INCLUDE...
BAYTOWN...LIBERTY...CLEVELAND...DAYTON...BEACH CITY...MONT BELVIEU...
ANAHUAC...OLD RIVER-WINFREE...AMES...DAISETTA...HARDIN...KENEFICK...
COVE...DEVERS...DAYTON LAKES...OAK ISLAND...RYE...MOSS HILL...
WALLISVILLE AND HANKAMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2965 9470 2975 9469 2975 9471 2974 9471
      2979 9473 2979 9474 2976 9482 2972 9486
      2967 9487 2966 9492 2970 9496 3039 9505
      3050 9472 3049 9473 3013 9460 3011 9458
      2979 9446
TIME...MOT...LOC 2117Z 055DEG 20KT 3035 9485 2973 9466

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:12 PM CDTSpecial Weather StatementHGXBurleson, Grimes, Harris, Montgomery, Waller, Washington63 min
Aug 11, 4:19 PM CDTSpecial Weather StatementHGXChambers, Liberty41 min
Aug 11, 5:18 PM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty27 min
Aug 11, 5:23 PM CDTSpecial Weather StatementHGXAustin, Waller52 min
Aug 11, 5:49 PM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Harris41 min
Aug 11, 5:59 PM CDTSpecial Marine WarningHGX91 min
Aug 11, 6:11 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Walker49 min
Aug 11, 6:19 PM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Fort Bend, Galveston, Harris, Wharton41 min
Aug 11, 6:31 PM CDTSpecial Weather StatementHGXPolk, San Jacinto59 min
Aug 11, 6:48 PM CDTSpecial Weather StatementHGXPolk27 min
Aug 11, 6:58 PM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Fort Bend, Galveston, Matagorda, Wharton62 min
Aug 11, 6:59 PM CDTSpecial Marine WarningHGX2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.